MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M006180156010
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned contour vl ureteral stent was analyzed, and a visual evaluation noted that at the first view, the stent was with their bladder pig tail buckled or accordion, and several torn in the same pig tail side port holes and suture hole.Additionally, the suture and positioner did not return.Then during the functional inspection, it pass through the stent successfully, no resistance was felt.Finally, during the magnification observed closely the found issue in the bladder coil.Additionally, the side port holes and suture hole were observed torn and stretch out, besides the tip was found torn.Moreover found some residues as part of the procedure in the bladder pig tail.No other problem with the device were noted.The reported event was not confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.It was found that a bladder pig tail is buckled accordion and torn, also observed that side port holes are stretch out such as torn.Additionally, some kind residues as part of the procedure were observed in the bladder pig tail, indicating that the stent was used.Therefore, the most probable cause of those failures is no problem detected since it is the most likely that the adverse event occurred during the preparation and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour vl ureteral stent was used during a urology stenting procedure in the ureter performed on (b)(6) 2022.During the preparation, it was noted that they had difficulty inserting the stent through the guidewire.The procedure was successfully completed with another contour vl ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the stent was buckled, therefore this event has been deemed an mdr reportable event.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15544585
Report Number3005099803-2022-05605
Device Sequence Number6502434
Product Code FAD
UDI-Device Identifier08714729067993
UDI-Public08714729067993
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model NumberM006180156010
Device Catalogue Number180-156-01
Device Lot Number0028169633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale